Alert archive / Arkansas / Tornado Warnings in 2001

Tornado Warning 57, NWS Jackson, MS

May 28, 2001Chicot County, Arkansas

NWS Jackson, MS issued this tornado warning at May 28, 2001, 10:07 AM CDT for Chicot County, Arkansas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 28, 2001, 10:07 AM CDT (15:07 UTC)
Expired
May 28, 2001, 10:30 AM CDT
In force
23 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Chicot County, AR

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2228 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 281510
TORJAN

ARC017-281530-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1007 AM CDT MON MAY 28 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* TORNADO WARNING FOR...
  CHICOT COUNTY IN SOUTHEAST ARKANSAS

* UNTIL 1030 AM CDT

* AT 1007 AM CDT...STORM SPOTTERS INDICATED A TORNADO ABOUT 4 MILES  
  NORTHWEST OF LAKE VILLAGE...MOVING NORTHEAST AT 35 MPH.

* THE TORNADO IS EXPECTED TO...
  MOVE MAINLY OVER RURAL AREAS OF NORTHERN CHICOT COUNTY.

A TORNADO HAS BEEN CONFIRMED! TAKE COVER IN A STURDY BUILDING NOW.
MOBILE HOMES AND VEHICLES ARE NOT SAFE.

LAT...LON 3343 9142 3327 9142 3333 9121 3353 9120

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 28, 8:00 AM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, May 28, 8:00 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
800 AM CDT MON MAY 28 2001

UPDATED ZONES TO LOWER POPS BACK TO SCT CATEGORY AS CURRENT
CONVECTION WINDS DOWN.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
26

In the hours before

Special weather statement, May 28, 5:13 AM CDT, 4 hours 54 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
291200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
513 AM CDT MON MAY 28 2001

...THUNDERSTORMS...
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING
NORTH OF A CROSSETT ARKANSAS...LEXINGTON...MACON MISSISSIPPI LINE.
LARGE HAIL AND DAMAGING WILL BE THE PRIMARY SEVERE WEATHER THREATS
IN THESE AREAS.

A NEAR STATIONARY FRONTAL BOUNDARY...STRETCHING ACROSS NORTH
MISSISSIPPI...WILL COMBINE WITH DAYTIME HEATING TO PRODUCE
SCATTERED THUNDERSTORMS PRIMARILY ALONG AND NORTH OF HIGHWAY 82.

THUNDERSTORMS MAY ALSO BE SOMEWHAT CONCENTRATED THIS AFTERNOON ALONG
AND SOUTH OF HIGHWAY 98. A NORTHWARD MOVING SEA BREEZE FRONT WILL
INTERACT WITH INCREASING INSTABILITY AND DAYTIME HEATING FOR
THUNDERSTORM DEVELOPMENT. THUNDERSTORMS THAT DEVELOP IN THESE AREAS
ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS.

ACTIVATION OF STORM SPOTTERS IS NOT ANTICIPATED AT THIS TIME.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER
OUTLOOK.

Nearby

Tornado Warnings in Arkansas, 2001Every tornado warning in 2001Tornadoes in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.